Alert archive / Washington / Gale Warnings in 2011

Gale Warning 84, NWS Seattle, WA

September 5, 2011

NWS Seattle, WA issued this gale warning at Sep 5, 2011, 8:40 AM PDT. It took effect at Sep 5, 2011, 3:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 8:40 AM PDT (15:40 UTC)
In effect from
Sep 5, 2011, 3:00 PM PDT
Expired
Sep 6, 2011, 12:19 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WHUS76 KSEW 051540
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
840 AM PDT MON SEP 5 2011

PZZ131-052345-
/O.CAN.KSEW.MF.Y.0001.000000T0000Z-110905T1800Z/
/O.UPG.KSEW.SC.Y.0813.000000T0000Z-110906T0100Z/
/O.NEW.KSEW.GL.W.0084.110905T2200Z-110906T1000Z/
/O.UPG.KSEW.GL.A.0030.110906T0100Z-110906T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
840 AM PDT MON SEP 5 2011

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WINDS WILL RISE TO 25 TO 35 KNOTS WITH WIND
  WAVES 3 TO 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-153-156-051645-
/O.CAN.KSEW.MF.Y.0001.000000T0000Z-110905T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
840 AM PDT MON SEP 5 2011

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE DENSE
FOG ADVISORY. 

AREAS OF FOG AND LOW CLOUDS WILL PERSIST...HOWEVER COASTAL WEBCAMS
THIS MORNING DO NOT SHOW WIDESPREAD DENSE FOG BUT RATHER LOW
CLOUDS AND FOG PATCHES.

$$

PZZ132-052345-
/O.UPG.KSEW.SC.Y.0813.000000T0000Z-110906T0100Z/
/O.NEW.KSEW.GL.W.0084.110905T2200Z-110906T1000Z/
/O.UPG.KSEW.GL.A.0030.110906T0100Z-110906T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
840 AM PDT MON SEP 5 2011

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WINDS WILL RISE TO 25 TO 35 KNOTS WITH WIND
  WAVES 3 TO 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
941 
WHUS76 KSEW 060347
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
847 PM PDT MON SEP 5 2011

PZZ131-061000-
/O.CON.KSEW.GL.W.0084.000000T0000Z-110906T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
847 PM PDT MON SEP 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS...EASING AFTER
  MIDNIGHT. WIND WAVES 4 TO 6 FEET...SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-061000-
/O.CON.KSEW.GL.W.0084.000000T0000Z-110906T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
847 PM PDT MON SEP 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS...EXCEPT LOCALLY NEAR
  35 KNOTS FAR WEST PART. WIND EASING AFTER MIDNIGHT. WIND WAVES
  WILL BE IN THE 2 TO 5 FOOT RANGE BEFORE SUBSIDING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$
077 
WHUS76 KSEW 060719
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1219 AM PDT TUE SEP 6 2011

PZZ131-132-060830-
/O.CAN.KSEW.GL.W.0084.000000T0000Z-110906T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1219 AM PDT TUE SEP 6 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 5, 3:30 AM PDT, 5 hours 10 minutes earlier.

Area forecast discussion, Sep 5, 3:30 AM PDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PDT MON SEP 5 2011

.SYNOPSIS...HIGH PRESSURE ALOFT WILL GIVE DRY WEATHER AND ABOVE
NORMAL HIGHS FOR THE NEXT WEEK. LOW LEVEL OFFSHORE FLOW WILL DEVELOP
LATER THIS WEEK...ALLOWING HIGHS TO WARM TO NEAR RECORD LEVELS.

&&

.SHORT TERM...A BROAD UPPER LEVEL RIDGE...CENTERED OVER THE INNER
MOUNTAIN WEST TODAY...WILL BUILD WESTWARD TUESDAY AND WEDNESDAY.
WEAK LOW LEVEL ONSHORE FLOW WILL PREVAIL TODAY. THIS WILL COOL HIGHS
A FEW DEGREES COMPARED TO YESTERDAY BUT TEMPERATURES WILL REMAIN A
BIT ABOVE NORMAL. COASTAL STRATUS AND FOG EARLY THIS MORNING LOOKS
QUITE SHALLOW AND DO NOT EXPECT IT TO SPREAD VERY FAR INLAND BEFORE
BURNING BACK TO THE BEACHES. THE LOW LEVEL ONSHORE FLOW WILL
GRADUALLY BECOME MORE NORTHERLY TONIGHT AND TUESDAY...IN RESPONSE TO
A THERMAL TROUGH BUILDING NORTHWARD ALONG THE COAST AND THE UPPER
RIDGE BUILDING OVER THE AREA. EXPECT ONLY MINIMAL STRATUS WILL
SPREAD PARTIALLY INLAND UNDER THIS SCENARIO AND IT MIGHT EVEN BE A
BIT HIT AND MISS AT THE COAST. WITH THE WEAKENING ONSHORE FLOW AND
BUILDING UPPER HEIGHTS...HIGHS ON TUESDAY WILL BE A FEW DEGREES
WARMER THAN MONDAY. THESE TRENDS WILL ALL CONTINUE INTO WEDNESDAY...
BUILDING UPPER HEIGHTS...INCREASING OFFSHORE FLOW...AND WARMING AT
THE LOW LEVELS. IN OTHER WORDS...WEDNESDAY SHOULD BE SUNNY AND
WARMER WITH HIGHS WELL ABOVE NORMAL. SCHNEIDER

.LONG TERM...A STRONG UPPER  LEVEL RIDGE WILL BE IN CONTROL THURSDAY
THROUGH SUNDAY FOR DRY WEATHER AND WELL ABOVE NORMAL HIGHS. WHILE
THE MODELS ARE BEGINNING TO HINT THAT RECORD HEAT IS NOT QUITE AS
LIKELY...IT IS A PRETTY GOOD BET THIS WILL BE A LONG WARM SPELL...
ESPECIALLY FOR SEPTEMBER. SCHNEIDER

&&

.AVIATION...HIGH PRES ALOFT WILL REMAIN OVER THE REGION TODAY FOR
CONTINUED WLY FLOW ALOFT. LOW LEVEL ONSHORE FLOW WILL CONTINUE.

MEANWHILE...STRATUS /CIGS AOB 400 FT/ AND FOG /VSBYS AOB 1SM/ WERE
PRESENT ON THE COAST...COASTAL WATERS...AND STRAIT OF JUAN DE FUCA.
SOME OF THIS HAS WORKED ITS WAY INTO THE LOWER CHEHALIS RIVER
VALLEY. THE STRATUS/FOG SHOULD LIFT OR BURN BACK TO THE COASTLINE BY
1900 UTC.

KSEA...VFR CONDITIONS WILL PREVAIL. WINDS WILL BE LIGHT AND VARIABLE
THIS MORNING...BECMG NW 5 TO 10 KT THIS AFTERNOON. FOG OR STRATUS IS
UNLIKELY AT THE TERMINAL. CONFIDENCE IS HIGH /ABOUT 99 PERCENT/.

&&

.MARINE...HIGH PRES OFFSHORE AND LOWER PRES E OF THE CASCADES WILL
KEEP THE FLOW ONSHORE TODAY. THE FLOW WILL BE SLIGHTLY STRONGER THAN
ON SUNDAY...THUS THERE WILL BE THE POTENTIAL FOR GALE FORCE
WESTERLIES OVER PARTS OF THE STRAIT OF JUAN DE FUCA. THE ONSHORE
FLOW WILL WEAKEN TUE AS THE HIGH SHIFTS INLAND.

MEANWHILE...LOOK FOR AREAS OF DENSE FOG /VISIBILITY 1 NM OR LESS/ ON
THE NEAR SHORE WATERS AND STRAIT OF JUAN DE FUCA. THE FOG SHOULD
LIFT LATER THIS MORNING FOR IMPROVING CONDITIONS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT.
    .GALE WATCH CENTRAL AND EAST STRAIT.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:54 PM PDTGale WatchSEW12 hr
Sep 5, 3:15 AM PDTMarine Dense Fog AdvisorySEW5 hr
Sep 5, 3:09 PM PDTFire Weather WatchSEWClallam, Grays Harbor, Jefferson, King, Lewis, Mason and 5 more37 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.